Nitrofur Macr Causing Lung/cough Problems

Updated
superCough Says:

I was given Nitrofur Macr 100 Mg to take twice daily for a bladder infection.
After 4 full days of treatment, told doctor the following, have had fevers, tremors, dizziness and WORST side effect of all a hacking dry cough. He said stop immediately.
Still have cough. How long does this cough usually last? Also, would not recommend this to anyone. there must be better medications out there.
Thanks

7 Replies

Earliest Newest Votes
1
Suzie Says:

I have also had the same problems with this medication. Problems breathing and a hacking cough. It also made me so drowsy that I am scared to drive my car. I also informed the doctor that I am pretty sure I also have a kidney infection from my bladder infection, and I read that this does not treat both. Should I stop taking this medication? I am only on day 2 of a 7 day treatment.

Was this helpful? 0
2
Verwon Says:

It can take several days, after you stop taking it, for your body to full process it out, so the side effects stop.

As to whether or not you should stop taking it, Suzie, what did you doctor say?

As to its treating both, that really depends on the type of bacteria that's caused the infection. There are specific ones that will respond to this antibiotic and certain ones that won't.

You can learn more about it here:

https:/­/­www.medschat.com/­wiki/­Nitrofurantoin/­

Was this helpful? 0
3
travelgirl Says:

I'm inclined to agree with the other posts about this drug. After taking 2 doses of it for uti, I had tightness in chest, hacking cough, & extreme fatigue. My doctor assured me that I had just picked up a bug because of the uti. I endured it for 5 more days believing what she said then decided to skip last 3 doses. 36 hours later, I'm 85% better. I'm sorry, but I think it was a reaction to the drug despite what doctor says & would never take it again

Was this helpful? 0
4
lean Says:

just started taking this only second dose feel alot worse than i did! headaches fuzzy head exaustion naucious help! do i keep taking it?

Was this helpful? 0
5
travelgirl Says:

Talk to your doctor, I think there are other drugs with less side effects, as for me, I would NEVER take this again!

Was this helpful? 0
6
AL Says:

I had a severe skin rash on both of my hands after seven days, 100 mg twice a day. Not recommended for sure.

Was this helpful? 0
7
Krystle Says:

On my second day of taking it...I did not eat right away. I started feeling sick, so I ate that still did not work. I started feeling dizzy, incoherent, I was hot and cold, mild cough, chest pain, abdominal pain, weakness, nausea and a very severe headache that did not go away the next day either. When I went to sleep I noticed my heartbeat was faster. I haven't touched these pills at all since all this happened. How long before my body is back to normal?...because I felt like I was dying.

Was this helpful? 0

More Discussions:

Visual problems since taking nitrofurantoin 50mg

Hi. Has anyone else experienced visual disturbances on this med? First day I started taking them I felt pressure in my h...

2 REPLIES
generics causing problems

Here's an FDA report of companies having recalls due to quality problems like non sterile, defective, mislabeled, et...

pharmacist causing problems

OversyHad dilaudid 8miug recently Pres. 3 daily. Pharacist caused all kind of trouble. Stating he disagrees with the. Dr...

5 REPLIES
metoprolol causing problems

I started taking metoprolol 25mg. Half in morning and half at night.3 weeks ago for tachycardia brought on by anxiety, e...

4 REPLIES
sinus problems and coughing due to blood pressure medications

Cannot tolerate ACE inhibitors (24 hrs of coughing) nor calcium channel blockers (little help; leg swelling). On Benicar...

3 REPLIES
lung problems

is anyone having lung problems with exubera ## AGREED ## Here's the site with information on Exubera: Exubera Click ...

2 REPLIES
Nitrofurmacr 100mg

i went to my docter and he give me nitrofur-macr 100mg i got and i still have bad gas and diarria,i thought i still had ...

9 REPLIES
Nitrofurmacr

My doctor found blood in my urine 3 weeks ago. She gave me antibotics and they did not work, so I then got a new perscri...

2 REPLIES
Nitrofurmacr 100mgg

my dr put me on this and ever sense i cant go to work cause im so nause my stomach hurts reay bad.i stopped taking it fo...

1 REPLY
Nitrofur Macr 100 Mg (side effects)

I started this medication last evening for a bladder infection. 'Haven't been on this before, and am experiencin...

30 REPLIES